Call Today (855) 696-8584

Learn Life-Saving Information Now! All About Anticoagulation Therapy and Determining Signs of High INR.

One of the key factors to successful anticoagulation therapy is patient education.  You need to know about diet restrictions, basic drug interactions, and most important of all, you need to know what signs and symptoms to look for if your medication therapy is not working properly. 

Very few patients test their INR at home. It is therefore difficult to determine if your INR is dangerously high or low without going to a Coumadin Clinic for an INR test.  Unfortunately, an extremely high or low INR can be fatal.  So what can you do? Just assume that your doctors got your dose right and it is out of your hands? NO! You can learn the signs and symptoms of high and low INR and take immediate action if any of them appear.

Signs of High INR

A high INR means your anticoagulant medication dose is too high and your blood is not clotting quickly enough.  Some people might say that your blood is “too thin.”  This means you are more likely to have an internal or external hemorrhage (bleeding event).

If any of the following symptoms occur, it could be because your INR is too high:  

  • Nosebleeds, either more commonly then usual or those that will not stop
  • Longer than normal bleeding when you cut yourself (e.g. nicking your skin while shaving, paper cuts, small puncture wounds from a thorn or needle, minor cuts while working in the kitchen)
  • Bruises that appear for no reason, or large bruises from very slight injuries
  • Bleeding gums when you brush your teeth
  • Blood in your urine or stool (Note: Blood in your stool may not be red. It may present as a black tarry stool, indicating a bleed high in your digestive tract)
  • Feeling overly week or tired
  • Any bleeding that will not stop
  • Signs of a brain hemorrhage, including sudden severe headache, seizure, weakness, loss of balance or coordination, nausea/vomiting, vision changes, tingling/numbness or difficulty speaking or swallowing

All patients on anticoagulants should be familiar with the signs and symptoms of a high INR.  If any of these symptoms occur, call your doctor or seek emergency medical attention.

 

Common causes of a high INR include:

  • Taking more anticoagulation medication than prescribed or taking a dose that is too high
  • Consuming inconsistent amounts of vitamin K or other nutrients known to affect INR
  • Abruptly stopping a vitamin or supplement that was decreasing the effectiveness of the anticoagulant medication (such as those with vitamin K)
  • Taking an NSAID pain reliever (such as Advil, Aleve, or aspirin)

Stay Tuned for The Next Blog on Signs of Low INR

Get your multivitamin without vitamin K designed for patient’s on anticoagulants!

October Specials: Sign up for the subscription program today and receive your first bottle for $19.99 (Savings of 33% off our regular price!).  All auto-renew bottles are 22.50 (Savings of 25% off our regular price!) + Get a FREE 8 day pillbox by signing up ($10 value, yours FREE)!

Or

Save 16% on a non-subscription order!!

FREE 8 Day Pillbox by Signing up for the Subscription Program! ($10 Value!) Subscription Link 

Get the multivitamin designed for patient’s taking anticoagulants today!  K Free Daily was created by a pharmacist and a registered dietitian using evidenced based research.   Purchase your bottle today at www.KFreeDaily.com/shopAMAZON LINKSEARS, or ONLINE HEALTHY OFFERS.

Leave a Reply

© 2019